| Catalog Number |
385-09-508 |
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
12/20/2016
Type of Reportable Event
Serious Injury
Event or Problem Description
Revision surgery - the surgeon thought there was an infection; so went in to do an irrigation and drainage and swapped the poly.
Additional Manufacturer Narrative
The reason for this revision surgery was the patient was thought to have an infection.The surgeon performed an irrigation and drainage, and swapped the poly.The in-vivo length of patient service for the implant was 1.3 months.There were no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for the poly exchange was not reported.It was indicated the patient may have had a possible infection but the infection is unconfirmed and no information was submitted with the complaint regarding pre-existing conditions that may have contributed to the infection or inhibited the patient's immune system.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.